Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 150, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 15, 2017, 4:54 PM CDT for Briscoe County, Hall County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2017, 4:54 PM CDT (21:54 UTC)
- Expired
- Jun 15, 2017, 5:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Briscoe County, TX, Hall County, TX
The radar
The Amarillo radar (KAMA), 103 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:27 PM CDT | HAIL 2 | 7 Ssw Brice, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 2642 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
601
WUUS54 KLUB 152154
SVRLUB
TXC045-191-152230-
/O.NEW.KLUB.SV.W.0150.170615T2154Z-170615T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
454 PM CDT THU JUN 15 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northwestern Hall County in the Panhandle of Texas...
Northeastern Briscoe County in the Panhandle of Texas...
* Until 530 PM CDT
* At 454 PM CDT, a severe thunderstorm was located near Brice, or 17
miles south of Clarendon, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Brice and Plaska Community.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3460 10064 3442 10088 3468 10108 3475 10098
3475 10084
TIME...MOT...LOC 2154Z 319DEG 15KT 3468 10094
HAIL...1.25IN
WIND...60MPH
$$
071 follow-up statement
062
WWUS54 KLUB 152208
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
508 PM CDT THU JUN 15 2017
TXC045-191-152230-
/O.CON.KLUB.SV.W.0150.000000T0000Z-170615T2230Z/
Hall TX-Briscoe TX-
508 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN HALL AND NORTHEASTERN BRISCOE COUNTIES...
At 507 PM CDT, a severe thunderstorm was located near Brice, or 15
miles north of Caprock Canyon State Park, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Brice and Plaska Community.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Heavy rainfall is occurring with this storm and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3460 10064 3442 10088 3468 10108 3475 10098
3475 10084
TIME...MOT...LOC 2207Z 313DEG 11KT 3466 10099
HAIL...1.25IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:13 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 15, 3:13 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 313 PM CDT Thu Jun 15 2017 .DISCUSSION... Severe thunderstorms are the immediate concern this afternoon shifting to heat Friday and Saturday. Hi-res models have handled the initial thunderstorm development pretty well giving to confidence to evolution this afternoon and evening. Convective initiation has been along the surface trough with better low level moisture downstream per surface dew point temperatures in the low to mid 60s and MLCAPE values of 3000-4500 J/kg generally east of I-27. Impinging mid level speed max is strong enough to produce 0-6 km bulk shear. This combo should lead to some supercellular structure. A severe watch has already been issued. It doesn't appear at this point that these storms will organize into a broad MCS, so will keep precip chances in the chance category. After this evening, heat becomes the story. The subtropical upper high centered over Mexico is still progged to amplify over the western CONUS and become centered over AZ and NM by the end of the weekend. The evolution of 500 mb heights don't tell the whole story with progged 1000-500 mb thicknesses and 850/700 mb temperatures better indicators of the heat that should expand eastward over the forecast area. MOS has decreased its highs for Friday, although not really certain why, and they are now a decided outlier. Have discounted and run to the higher end of model blend at this time. It will be warmer still on Saturday with MOS in line with other guidance. This will put the counties on the Caprock decidedly in Heat Advisory criteria, and with high confidence have decided to pull the trigger and issue this product well in advance. A pretty healthy cold front is still expected to move through the forecast area Sunday with timing now favoring it clearing before noon. This should knock highs back to seasonal norms for Sunday with a lingering effect into Monday. Focus for convection Sunday afternoon is thus now expected to be south of the forecast area with warm mid level temps the other major negative factor toward precipitation. Finally, model projections of thicknesses and mid level temperatures suggest temperatures returning to widespread triple- digit highs Wednesday and Thursday. Have trended above model blend and a touch above MOS numbers which in turn are well above climo. && .LUB WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM to 8 PM CDT Saturday for TXZ021>024- 027>030-033>036-039>042. && 07
Hazardous weather outlook, Jun 15, 3:52 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 352 PM CDT Thu Jun 15 2017 TXZ021>044-162100- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 352 PM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will move to the southeast across the South Plains and Rolling Plains this afternoon and evening. Some storms will become severe with hail up to 3 inches in diameter and wind gusts in excess of 60 mph possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A heat advisory has been issued for Saturday for areas on the Caprock, generally along and west of a Silverton to Post line, for high temperatures of 105-109 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening.
In the hours before
Local storm report, Jun 15, 4:26 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
426 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 4 S LEVELLAND 33.53N 102.36W
06/15/2017 M65 MPH HOCKLEY TX MESONET
&&
EVENT NUMBER LUB1700238
JMLocal storm report, Jun 15, 4:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
435 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG LEVELLAND 33.58N 102.36W
06/15/2017 HOCKLEY TX TRAINED SPOTTER
BAY DOOR BLOWN OFF OF A WELDING SHOP ON THE EAST SIDE
OF TOWN.
&&
EVENT NUMBER LUB1700239
CALDRICHLocal storm report, Jun 15, 4:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
452 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 4 S LEVELLAND 33.53N 102.36W
06/15/2017 M69 MPH HOCKLEY TX MESONET
&&
EVENT NUMBER LUB1700240
JMThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 50 min |
| Jun 14, 7:49 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 41 min |
| Jun 14, 11:21 PM CDT | Special Weather Statement | LUB | Hale | 24 min |
| Jun 15, 2:41 PM CDT | Heat Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 53 hr |
| Jun 15, 3:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 32 min |
| Jun 15, 3:58 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 32 min |
| Jun 15, 4:08 PM CDT | Flash Flood Warning | LUB | Hockley, Lamb | 112 min |
| Jun 15, 4:16 PM CDT | Areal Flood Advisory | LUB | Hockley | 89 min |
| Jun 15, 4:22 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 38 min |
| Jun 15, 4:26 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 34 min |
| Jun 15, 4:32 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 28 min |
| Jun 15, 4:57 PM CDT | Areal Flood Warning | LUB | Hockley, Lynn, Terry | 2 hr |
| Jun 15, 4:57 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 33 min |
| Jun 15, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 31 min |
| Jun 15, 5:14 PM CDT | Areal Flood Advisory | LUB | Lubbock | 91 min |
| Jun 15, 5:21 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 24 min |
| Jun 15, 5:25 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 35 min |
| Jun 15, 5:27 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 33 min |
| Jun 15, 5:35 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 40 min |
| Jun 15, 5:40 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 35 min |
| Jun 15, 5:55 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Garza | 35 min |
| Jun 15, 5:58 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 47 min |
| Jun 15, 6:06 PM CDT | Areal Flood Warning | LUB | Childress, Hall | 114 min |
| Jun 15, 6:10 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 35 min |
| Jun 15, 6:11 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 34 min |
| Jun 15, 6:43 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.